Addiction: Substance Abuse Community
Subutex withdrawals after LONG term use...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Subutex withdrawals after LONG term use...

Hi everyone, so a little backstory before I get to my question. I started out on Percocet about 6 years ago when I messed up my back, it then went to fentanyl and then to oxi's and roxi's and then back to percocet. Last year I ended up in the hospital for a month with Pancreatitis and they had me on 4 mg of IV Dilaudid every 3 hours. When they sent me home, they sent me with prescriptions for Fentanyl patches and Dilaudid pills. I ended up back in the hospital 2 months later. While I was in the hospital this time, a good friend of mine who was into all kinds of prescription and illegal drugs committed suicide. I was released from the hospital in time for his funeral. That whole situation made up my mind that I needed to make a change. So I did, I stopped taking all of my medication cold turkey. Withdrawals were ridiculous, I couldn't stand it. I went to a doctor and he put me on subutex. This was in September of 2011. I have been on 8-16mg per day since. Last week I decided I was done spending $300 a month for the prescription and another $100 for the dr visits. So I went from 16 mg(2 pills) on Monday, to 1/2 a pill on Tuesday and then nothing since. The withdrawals have gotten progressively worse and today (day 6) they are worse than they were on day 1 and it feels almost just as bad as when I stopped taking the heavy narcotics. I read some posts on here and people were saying vitamin B12 helps. I went and bought some this morning and I took 1000mg(1 pill) about 2 hours ago and don't really feel much better. Can someone please tell me what I can do to ease the withdrawals enough to where I can at least sleep? I still have to work everyday even though I feel like crapp, everything tastes like crapp, even drinking water makes me feel sick. Why did my doctor put me back on something that would cause this much stress and sickness knowing that I have issues with my pancreas that can flare back up and put me back in the hospital without warning? Please Help!!
3092482_tn?1383176848
It feels like your in opiate withdrawal because subutex is an opiate. It's a partial agonist that blocks opiate receptors. Subs have the longest half life of all opiates, hence the length of time it took for the symptoms to become acute. With long term use it is recommended to taper slowly and allow your body to adjust as you go. Withdrawals can last for months. It sounds like your doctor didn't know what he was doing or didn't care, not uncommon. If I had to work and act normal I would taper. I bought a pill cuter at my local drug store and take a little less every four days. I feel mild withdrawal, but nothing I can't handle. When I feel normal, I reduce again. When I realized I had taken too little I took tiny amounts every 30 min. until I could handle it. I don't mean feel good, just tolerable. When I stabilized, I started reducing slowly. Educate yourself about this drug, educate your doctor, get mentally prepared, and make a plan. You can do it, but be patient. There's no problem so large that drugs can't make it worse. That's what I always tell myself when in doubt because I have almost died on methadone many times. The Thomas Recipe on the bottom right of this page helps. B-12 helps with assimilation of Amino Acids, which are what you brain needs to heal. Hope this helps, keep us posted.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA
3092482_tn?1383176848
Blank
weaver71
CA
2083449_tn?1381358308
Blank
Sonrissa
NV
5347058_tn?1381192026
Blank
ariley13
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN